Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Completely continuous multilinear operators
on $C(K)$ spaces


Author: Ignacio Villanueva
Journal: Proc. Amer. Math. Soc. 128 (2000), 793-801
MSC (1991): Primary 46E15, 46B25
DOI: https://doi.org/10.1090/S0002-9939-99-05396-4
Published electronically: September 9, 1999
MathSciNet review: 1670435
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Given a $k$-linear operator $T$ from a product of $C(K)$ spaces into a Banach space $X$, our main result proves the equivalence between $T$ being completely continuous, $T$ having an $X$-valued separately $\omega^*-\omega^*$ continuous extension to the product of the biduals and $T$ having a regular associated polymeasure. It is well known that, in the linear case, these are also equivalent to $T$ being weakly compact, and that, for $k>1$, $T$ being weakly compact implies the conditions above but the converse fails.


References [Enhancements On Off] (What's this?)

  • 1. R. M. Aron, and P.D. Berner, A Hahn-Banach extension theorem for analytic mappings.Bull. Soc. Math. France, 106 (1978), 3-24. MR 80e:46029
  • 2. R. M. Aron, B. J. Cole, and T. W. Gamelin, Spectra of algebras of analytic functions on a Banach space.J. reine angew. Math., 415 (1991), 51-93. MR 92f:46056
  • 3. R. M. Aron and P. Galindo, Weakly compact multilinear mappings, Proc. Edinburgh Math. Soc., 40 (1997), 181-192. MR 98e:46051
  • 4. R. M. Aron, C. Hervés, and M. Valdivia, Weakly continuous mappings on Banach spaces.J. Funct. Anal., 52 (1983), 189-204. MR 84g:46066
  • 5. F. Bombal, and P. Cembranos, Characterization of some classes of operators on spaces of vector-valued continuous functions.Math. Proc. Cambridge Phil. Soc., 97 (1985), 137-146. MR 86b:47051
  • 6. F. Bombal, and I. Villanueva, Multilinear operators in spaces of continuous functions. Funct. Approx. Comment. Math. XXVI (1998), 117-126. CMP 99:07
  • 7. J. Castillo and M. Gonzalez, On the Dunford-Pettis Property.Acta Univ. Carol. Math. Phys., 35 (1994), 5-12. MR 97a:46018
  • 8. J. Diestel, A survey of results related to the Dunford-Pettis Property, in W. H. Graves (Ed.) Proc. Conf. on Integration, Topology and Geometry in linear spaces, Contemp. Math. 2 (1980), Amer. Math. Soc., Providence, R.I., pp. 15-60. MR 82i:46023
  • 9. I. Dobrakov, On integration in Banach spaces, VIII (polymeasures). Czech. Math. J., 37 (112) (1987), 487-506. MR 89a:46097
  • 10. I. Dobrakov, Representation of multilinear operators on $\times C_0(T_i)$. Czech. Math. J., 39 (114) (1989), 288-302. MR 90c:46055
  • 11. M. González and J. Gutiérrez, When every polynomial is unconditionally converging. Arch. Math., 63 (1994), 145-151. MR 95h:46070
  • 12. M. González and J. Gutiérrez, Unconditionally converging polynomials on Banach spaces. Math. Proc. Cambridge Philos. Soc., 117 (1995), 321-331. MR 95j:46050
  • 13. A. Pe{\l}czy\'{n}ski, On weakly compact polynomial operators on B-spaces with Dunford-Pettis property. Bull. Acad. Polon. Sci. Ser. Sci. Math. Astr. Phys., 11 (1963), 371-378. MR 28:4369
  • 14. A. Pe{\l}czy\'{n}ski, A theorem of Dunford-Pettis type for polynomial operators. Bull. Acad. Polon. Sci. Ser. Sci. Math. Astr. Phys., 11 (1963), 379-386. MR 28:4370
  • 15. R. A. Ryan, Dunford-Pettis properties Bull. Acad. Polon. Sci. Ser. Sci. Math., 27 (1979), 373-379. MR 80m:46018
  • 16. I. Villanueva, Polimedidas y representación de operadores multilineales de $C(\Omega _1, X_1)\times\cdots\times C(\Omega _d, X_d)$. Tesina de Licenciatura, Dpto. de Análisis Matemático, Fac. de Matemáticas, Universidad Complutense de Madrid, (1997).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46E15, 46B25

Retrieve articles in all journals with MSC (1991): 46E15, 46B25


Additional Information

Ignacio Villanueva
Affiliation: Departamento de Análisis Matemático, Facultad de Matemáticas, Universidad Complutense de Madrid, 28040 Madrid, Spain
Email: Ignacio_Villanueva@mat.ucm.es

DOI: https://doi.org/10.1090/S0002-9939-99-05396-4
Keywords: $C(K)$ spaces, completely continuous, multilinear operators, Aron-Berner extension
Received by editor(s): March 8, 1998
Received by editor(s) in revised form: April 24, 1998
Published electronically: September 9, 1999
Additional Notes: This work was partially supported by DGES grant PB97-0240.
Communicated by: Dale Alspach
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society